RUS  ENG JOURNALS   PEOPLE   ORGANISATIONS   CONFERENCES   SEMINARS   VIDEO LIBRARY   PERSONAL OFFICE
General information
Latest issue
Archive
Impact factor
Subscription

Search papers
Search references

RSS
Latest issue
Current issues
Archive issues
What is RSS



Mat. Tr.:
Year:
Volume:
Issue:
Page:
Find






Personal entry:
Login:
Password:
Save password
Enter
Forgotten password?
Register


Mat. Tr., 2014, Volume 17, Number 2, Pages 41–60 (Mi mt276)  

Functions with (non)timelike gradient on a space-time

V. N. Berestovskiĭ, I. A. Zubareva

Sobolev Institute of Mathematics, Omsk Division, Omsk, 644099, Russia

Abstract: We consider some generalization of a problem proposed by V. A. Toponogov for functions with nontimelike gradient on a globally hyperbolic space-time and a specific application of the positive solution of this problem to the cases of a Minkowski space-time and a de Sitter space-time of the first kind. Examples of smooth functions with timelike gradient on Lorentz manifolds are given. The authors obtain some sufficient conditions for level surfaces of functions with timelike gradient on a Lorentz manifold which guarantee that the manifold is globally hyperbolic. A description of the past and the future event horizons for timelike geodesics in a de Sitter space-time of the first kind is given. Some unsolved problems are formulated.

Key words: globally hyperbolic space-time, Cauchy surface, (non)timelike gradient, Lorentz manifold, level surface, de Sitter space-time of the first kind, world line, event horizon.

Full text: PDF file (273 kB)
References: PDF file   HTML file

English version:
Siberian Advances in Mathematics, 2015, 25:4, 243–254

Bibliographic databases:

Document Type: Article
UDC: 517.1+514.76
Received: 25.12.2013

Citation: V. N. Berestovskiǐ, I. A. Zubareva, “Functions with (non)timelike gradient on a space-time”, Mat. Tr., 17:2 (2014), 41–60; Siberian Adv. Math., 25:4 (2015), 243–254

Citation in format AMSBIB
\Bibitem{BerZub14}
\by V.~N.~Berestovski{\v\i}, I.~A.~Zubareva
\paper Functions with (non)timelike gradient on a~space-time
\jour Mat. Tr.
\yr 2014
\vol 17
\issue 2
\pages 41--60
\mathnet{http://mi.mathnet.ru/mt276}
\mathscinet{http://www.ams.org/mathscinet-getitem?mr=3330050}
\transl
\jour Siberian Adv. Math.
\yr 2015
\vol 25
\issue 4
\pages 243--254
\crossref{https://doi.org/10.3103/S1055134415040021}


Linking options:
  • http://mi.mathnet.ru/eng/mt276
  • http://mi.mathnet.ru/eng/mt/v17/i2/p41

    SHARE: VKontakte.ru FaceBook Twitter Mail.ru Livejournal Memori.ru


    Citing articles on Google Scholar: Russian citations, English citations
    Related articles on Google Scholar: Russian articles, English articles
  • Математические труды Siberian Advances in Mathematics
    Number of views:
    This page:71
    Full text:14
    References:8
    First page:6

     
    Contact us:
     Terms of Use  Registration  Logotypes © Steklov Mathematical Institute RAS, 2019